CSN Login
Members Online: 5

burning sensation after radiation

julies0816
Posts: 16
Joined: Nov 2000

today is new years eve and it is now been almost 5 weeks since I finished radiation. I really thought I was going to be feeling almost normal and celebrating like everyone. I just do not feel like celebrating yet. I still have a burning sensation in my upper back, shoulders and arms. i thought it might be from tamoxifen but it is not. I just want it to go away and sometimes it just really gets to me like this morning but these feelings do pass and then I am just happy to be alive. I am wondering if anyone else has experienced this. I am seeing my oncologist on tues and he will probably have some answers for me. looking forward to hearing from you all julie

julies0816
Posts: 16
Joined: Nov 2000

thanks for the message ellen I am going to talk to my oncologist tomorrow. this is something that has been ongoing since my chemo but seems to be worse after radiation

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

Dear Christi

Big ask that looking after a 20 month old. It seems they do much longer radiations in the US than they do in Canada & here in NZ. You will get very tired. Try to take plenty of bovine colostrum during treatment to perk up your immune system and take as much rest as you can. As for the burning. I got none after my treatments & I am fair skinned but I slathered myself (or rather got hubby to which was rather fun but lets not go there) with aloe vera (pure from the plant if you can - I grow my own). I get a certain amount of itching around the two radiation sites & living in New Zealand with high UV counts I protect myself from the sun - not a problem for you in US at the moment I gather. Good luck with the treatments & with the grand daughter - aren't grand children wonderful. My 5 year old grandson goes around telling everyone his nana has cancer - he is proud of me. Love & hugs to you & my prayers. Pam

cherdaetwyler
Posts: 165
Joined: Dec 2000

Hey everyone,
Pam in this past letter saying UV not a problem in US at moment, if meaning
because it is winter. We who have had chemo or radiation should always wear
sunscreen, even if we think it isn't needed. I hate the stuff, cause mostly it makes me
itch, but I'd rather be safe that risk another type of cancer.

One is more tnan enough!!!
cher

vinny
Posts: 46
Joined: Sep 2000

Pam: The aloe vera, do you put it on before or after or both. I have 2 more Taxol treatments then radiation, and I did buy an aloe plant for just that reason. Thanks, vinnie

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

DEar Vinnie

Straight after is best & really layer it on. It's very soothing and I find the redness & soreness go quite quickly. Just let the stickiness go off before you put clothes on again. I'm currently using heaps as I am having three week radiation treatment on upper spine right now. Also I avoid any perfumed soaps etc in the area completely as that can aggravate any red burning area. Good luck .Love Pam.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network